Alert archive / Mississippi / Tornado Warnings in 2013
Tornado Warning 71, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 31, 2013, 5:42 PM CDT for Smith County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2013, 5:42 PM CDT (22:42 UTC)
- Expired
- Oct 31, 2013, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 5:45 PM CDT | TSTM WND DMG | 4 S Raleigh, MS | LARGE LIMBS DOWN...EMERGENCY MANAGER ESTIMATED WIND SPEEDS OF 60 TO 70 MPH. THERE WAS ALSO A REPORT OF STRONG WINDS FARTHER EAST NEAR SYLVARENA ON HWY 18...BUT NO DAMAGE REPORTS RECEIVED THUS FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 12:27 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439
WFUS54 KJAN 312242
TORJAN
MSC129-312315-
/O.NEW.KJAN.TO.W.0071.131031T2242Z-131031T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 542 PM CDT...A TORNADO WAS INDICATED 6 MILES SOUTHWEST OF
RALEIGH MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
RALEIGH BY 550 PM CDT...
PINEVILLE BY 605 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
LAT...LON 3197 8932 3186 8962 3197 8966 3204 8966
3223 8933
TIME...MOT...LOC 2242Z 242DEG 31KT 3199 8957
$$
EEC1 follow-up statement
572
WWUS54 KJAN 312259
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT THU OCT 31 2013
MSC129-312309-
/O.CAN.KJAN.TO.W.0071.000000T0000Z-131031T2315Z/
SMITH MS-
559 PM CDT THU OCT 31 2013
...THE TORNADO WARNING FOR SMITH COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED. THEREFORE
THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3197 8932 3186 8962 3197 8966 3204 8966
3223 8933
TIME...MOT...LOC 2259Z 242DEG 31KT 3202 8939
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 31, 3:48 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 31, 3:48 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT THU OCT 31 2013
.DISCUSSION...
TODAY THROUGH SATURDAY...
PERIODS OF MODERATE TO HEAVY RAIN AND GUSTY WINDS UP TO 20-30
MPH WILL CONTINUE FOR CENTRAL MISSISSIPPI LATE THIS AFTERNOON TO
EARLY EVENING INTO EAST AND SOUTH MISSISSIPPI EARLY TO LATE EVENING.
SOME EMBEDDED AND LOCALIZED HIGHER WIND GUSTS OF 30-50 MPH COULD
OCCUR NEAR IN MORE ROBUST SHOWERS.
A ANOMALOUSLY HIGH SURFACE TO H85 MOISTURE FETCH FROM THE GULF OF
MEXICO AHEAD OF A COLD FRONT UNDERNEATH STRONG ASCENT FROM A POTENT
SHORTWAVE TROUGH EJECTING ACROSS THE SOUTHERN PLAINS IS SUPPORTING
AND SUSTAINING A MODERATE TO HEAVY RAIN AXIS ACROSS THE ARKLAMISS
THIS AFTERNOON. STRONG OVERALL WIND AND SHEAR FIELDS FROM THE
SURFACE TO THE MID-LVLS REMAIN IN PLACE IN ASSOCIATION WITH THIS
SYSTEM WHICH HAS RESULTED IN ELEVATED WINDS MIXING DOWN TO THE
SURFACE IN HEAVIER RAIN CORES. A 61 MPH WIND GUST WAS RECORDED AT
THE TALLULAH-VICKSBURG AIRPORT AND ITS CONCEIVABLE THAT ADDITIONAL
WIND GUSTS IN THE 30-50 MPH RANGE WILL BE POSSIBLE IN MORE ROBUST
CORES WHERE THEY DEVELOP WITHIN THE OVERALL AXIS.
A TORNADO WATCH IS IN EFFECT FOR EAST AND SOUTH EAST MS TILL 7PM.
WHILE THE RISK OF TORNADOES IS LOW, IT'S NOT ZERO GIVEN THE AMOUNT
OF SHEAR PRESENT IN THE ATMOSPHERE. THE ALREADY LOW TORNADO RISK
WILL DIMINISH FURTHER THROUGH THE EVENING HOURS. AT THIS TIME...A
FLASH FLOOD WATCH FOR MUCH OF THE REGION IS IN EFFECT TILL 7PM. WILL
CANCEL PORTIONS OF THIS WATCH FROM WEST TO EAST AS THIS RISK
DIMINISHES THIS AFTN/EVENING AND THE CURRENT FLASH FLOOD WARNINGS
EXPIRE. UPDATED HWO/GRAPHICS HAVE BEEN SENT TO REFLECT LATEST
THINKING OF THESE HAZARDS.
THE RAIN AXIS WILL SHIFT EAST OF THE JACKSON METRO/TRACE CORRIDOR BY
THE 7-8PM TIME FRAME AND BE OUT OF EAST MS BY LATE EVENING INTO
EARLY FRIDAY MORNING. THERE COULD BE SOME FOG IN THE MORNING ACROSS
THE REGION WITH FOG/STRATUS HOLDING ON IN THE EAST JUST BEHIND THE
FRONT AND SOME SHALLOW GROUND FOG IN THE WEST AS CLOUDS CLEAR MORE.
DRIER AIR COULD HINDER FOG DEVELOPMENT IN THE WEST HOWEVER BUT
SURFACE DEWPOINT DEPRESSIONS STILL LOOK LOW ENOUGH FOR SOME PATCHY
FOG POSSIBILITIES.
FOR FRIDAY AND SATURDAY...DRY, COOL, AND SUNNY CONDITIONS WILL
PREVAIL WITH TEMPS IN THE UPPER 60S TO LOW 70S BOTH DAYS WITH
NORTHWEST WINDS AS HIGH PRESSURE SETTLES IN OVER THE REGION.
/ALLEN/
&&
.AVIATION... MODERATE TO HEAVY SHOWERS THROUGH EARLY THIS EVENING
WILL BE MORE NUMEROUS SOUTH OF INTERSTATE TWENTY AND A FEW OF THESE
COULD CONTAIN GUSTY WINDS. AWAY FROM STORMS ANTICIPATE GUSTY SOUTH
WINDS OVER 20 KTS AT TIMES UNTIL THE FRONT MOVES THROUGH OVERNIGHT.
POCKETS OF IFR CONDITIONS WILL BE POSSIBLE IN ALL AREAS FOR BRIEF
PERIODS DURING THE AFTERNOON AND EVENING AS THE POCKETS OF HEAVIEST
PRECIPITATION MOVE OVER THE STATION.
PRECIPITATION SHOULD BE GRADUALLY CLEARING TO THE EAST THROUGH THE
NIGHT TONIGHT...ALTHOUGH MVFR TO PATCHY IFR CONDITIONS MAY LINGER IN
SOME FASHION UNTIL MORNING. THE LATTER WILL ESPECIALLY BE THE CASE
ACROSS EASTERN PORTIONS OF MS. WINDS WILL TURN WEST THEN NORTHWEST
THROUGH THE OVERNIGHT BUT DROP TO LESS THAN 5 KT. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 53 74 48 68 / 62 5 0 5
MERIDIAN 58 74 45 70 / 100 10 0 6
VICKSBURG 49 73 45 69 / 36 5 0 5
HATTIESBURG 63 76 48 72 / 100 19 0 9
NATCHEZ 52 71 48 67 / 38 5 0 5
GREENVILLE 52 71 47 65 / 20 5 0 4
GREENWOOD 49 72 45 66 / 31 5 0 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MSZ018-019-
025>045-047>050-053>055-059>062.
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR ARZ074-075.
&&
ALLEN/BBHazardous weather outlook, Oct 31, 3:02 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 302 PM CDT THU OCT 31 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-012015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 302 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF THE ARKLAMISS DELTA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED TO SHIFT EAST OF THE AREA BY EARLY THIS EVENING. MOST LINGERING FLOODING ISSUES WHICH DEVELOPED DURING THE DAY SHOULD IMPROVE...ALTHOUGH THERE COULD BE SOME RIVER LEVEL RISES THAT CONTINUE WELL INTO TOMORROW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ026>033-036>039-042>045-047>050-053>055-059>062-012015- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN- 302 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS...INCLUDING LOCALLY HIGHER AMOUNTS...ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS AND A FLASH FLOOD WATCH IS IN EFFECT. IN ADDITION...A SEVERE STORM PRODUCING A DAMAGING WIND GUSTS OR A TORNADO IS NOT IMPOSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON ACROSS MUCH OF SOUTH CENTRAL MISSISSIPPI. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY THROUGH EARLY THIS EVENING. MSZ046-051-052-056>058-063>066-072>074-012015- KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 302 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING AS A COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN PLACE ACROSS THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING FROM 45 TO 60 MPH ALTHOUGH ONE OR TWO TORNADOES ARE NOT OUT OF THE QUESTION. IN ADDITION...WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS...INCLUDING LOCALLY HIGHER AMOUNTS...ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. RAINFALL RATES MIGHT BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. A TIGHTENED PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS ACROSS THE AREA THIS AFTERNOON. SOUTHERLY WINDS SUSTAINED AROUND 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Local storm report, Oct 31, 2:34 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND DMG 3 NNE VICKSBURG 32.37N 90.84W
10/31/2013 WARREN MS EMERGENCY MNGR
AT LEAST NINE TREES DOWNED ACROSS WARREN COUNTY
&&
DLLocal storm report, Oct 31, 3:05 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD E LE TOURNEAU 32.21N 90.94W
10/31/2013 WARREN MS EMERGENCY MNGR
BOTH LANES OF US HIGHWAY 61 SOUTH AT LETOURNEAU ROAD
FLOODED
&&
DLSpecial weather statement, Oct 31, 3:08 PM CDT, 2 hours 34 minutes before
MSZ048-049-054-055-062-063-312035-
SIMPSON MS-RANKIN MS-LINCOLN MS-LAWRENCE MS-HINDS MS-COPIAH MS-
308 PM CDT THU OCT 31 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT THU OCT 31 2013
...LINE OF STRONG STORMS MOVING ACROSS SOUTH CENTRAL MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF CLINTON TO VAUGHN AT 307
PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COPIAH...EASTERN HINDS...NORTHERN LAWRENCE...NORTHERN
LINCOLN...RANKIN AND WESTERN SIMPSON COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3161 9063 3161 9069 3239 9043 3239 8974
3234 8973 3176 8992 3176 8997 3162 8997
3150 9001 3150 9063
TIME...MOT...LOC 2007Z 270DEG 32KT 3230 9034 3159 9058
EECSpecial weather statement, Oct 31, 3:40 PM CDT, 2 hours 2 minutes before
MSZ062-063-312125- LINCOLN MS-LAWRENCE MS- 340 PM CDT THU OCT 31 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT THU OCT 31 2013 ...STRONG STORM MOVING INTO LINCOLN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 14 MILES SOUTHWEST OF BOGUE CHITTO AT 340 PM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN LAWRENCE AND SOUTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3158 9023 3140 9007 3134 9018 3134 9056 TIME...MOT...LOC 2040Z 234DEG 33KT 3127 9051 EEC
Special weather statement, Oct 31, 4:29 PM CDT, 1 hour 13 minutes before
MSZ054>056-063>065-072-073-312200-
SMITH MS-SIMPSON MS-MARION MS-LAWRENCE MS-LAMAR MS-JEFFERSON DAVIS
MS-COVINGTON MS-COPIAH MS-
429 PM CDT THU OCT 31 2013
...LINE OF STRONG STORMS MOVING ACROSS SOUTH CENTRAL MISSISSIPPI...
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT THU OCT 31 2013
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF ROCKPORT TO 7 MILES
SOUTHWEST OF TILTON AT 428 PM CDT...MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST COPIAH...WESTERN COVINGTON...JEFFERSON
DAVIS...LAMAR...LAWRENCE...MARION...SIMPSON AND SOUTHWESTERN SMITH
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3101 8951 3100 8983 3107 8985 3107 8992
3112 8995 3113 9001 3133 9005 3135 9015
3182 9024 3205 8998 3204 8973 3207 8973
3203 8960 3101 8938 3098 8943 3097 8948
TIME...MOT...LOC 2128Z 227DEG 42KT 3180 9013 3138 9006
EECSpecial weather statement, Oct 31, 5:13 PM CDT, 29 minutes before
MSZ055-056-064>066-072>074-312255-
SMITH MS-SIMPSON MS-MARION MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-
FORREST MS-COVINGTON MS-
513 PM CDT THU OCT 31 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU OCT 31 2013
...LINE OF STRONG STORMS CONTINUES TO MOVE ACROSS SOUTH CENTRAL
MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR MAGEE TO NEAR COLUMBIA AT 512 PM
CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COVINGTON...NORTHWESTERN FORREST...EASTERN JEFFERSON
DAVIS...WESTERN JONES...NORTHERN LAMAR...EASTERN MARION...EASTERN
SIMPSON AND SOUTHERN SMITH COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3150 8972 3195 8995 3209 8943 3164 8925
3121 8939 3106 8989
TIME...MOT...LOC 2212Z 252DEG 32KT 3190 8980 3153 8961
3117 8977
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 11:45 AM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Washington | 6 hr |
| Oct 31, 12:02 PM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Oct 31, 12:41 PM CDT | Special Weather Statement | JAN | Sharkey | 29 min |
| Oct 31, 1:20 PM CDT | Special Weather Statement | JAN | Hinds, Madison, Yazoo | 60 min |
| Oct 31, 1:23 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Holmes, Montgomery, Webster | 57 min |
| Oct 31, 2:10 PM CDT | Flash Flood Warning | JAN | Warren | 2 hr |
| Oct 31, 2:26 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Montgomery, Webster | 29 min |
| Oct 31, 3:08 PM CDT | Special Weather Statement | JAN | Copiah, Hinds, Lawrence, Lincoln, Rankin, Simpson | 27 min |
| Oct 31, 3:40 PM CDT | Special Weather Statement | JAN | Lincoln | 45 min |
| Oct 31, 4:29 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion, Simpson | 31 min |
| Oct 31, 5:13 PM CDT | Special Weather Statement | JAN | Covington, Lamar, Marion, Simpson, Smith | 42 min |
| Oct 31, 6:16 PM CDT | Special Weather Statement | JAN | Clarke, Forrest, Jasper, Jones, Lauderdale | 29 min |
Nearby
Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.